Citation: Allywizdum. "Momentarily Losing Consciousness and Collapsing: An Experience with 4-AcO-DMT (exp105074)". Erowid.org. Feb 9, 2017. erowid.org/exp/105074
Hmmm... Near Death Experience
I did research 4-AcO-DMT before taking this substance as I do all psychedelics and saw no cause for concern as to its relative safety. Even though it is of the synthetic variety and I previously felt inclined to limit myself to those compounds occurring only in nature, I knew that it was unlikely that I'd get access to its natural, well known counterpart, psilocybin, because of it's illegal status in my country. Therefore, I was compelled to revise my criteria.
Before swallowing one 20 mg tablet of this substance in the early afternoon, I had consumed a light snack for breakfast and Yerba Mate tea within a couple of hours prior. I had a bowl of rice with pesto sauce waiting on the kitchen counter in case I got hungry.
The effects of the drug came on fairly quickly, peaking after a couple of hours. Amidst the intense visuals of this stage of the experience, I felt pangs of hunger and decided to eat my bowl of rice. Although the flavor was enhanced, as soon as I took a bite, my CEV's morphed from basically positive colors and patterns to ugly, grotesque images of rotting, decaying flesh and the like. This was eventually followed by intense waves of nausea and OEV's of distorted and diminishing colors of my surroundings.
By now the nausea had reached an intensity that could only be likened to suffocation. I managed to make it to the bathroom in time to see an image of my face in the mirror that appeared ghostly gray-white like a cadaver (my complexion is normally more of an olive, Mediterranean color). During these events, I heard words like 'poison' or danger ringing in my head and a sense of 'red alert' while spinning out of control. I felt what resembled an electrical current running out through my finger tips. Although I never vomited, this phase of the experience culminated in my momentarily losing consciousness and collapsing on the floor. Soon after regaining my equilibrium and getting back on my feet I returned to a state of relative normalcy with only a subtle feeling of stomach upset. From this point, the remainder of my experience was characterized by the pleasant effects of what might be expected of a typical trip, as I gradually came back to baseline.
My conclusion regarding this experience is that the food I ingested while under the effects of 4-AcO-DMT caused a violent chemical reaction in my body, resulting in an effective black out. Since then, I have suffered no negative after effects and believe myself to be in perfect mental and physical health (at least to the same extent as I was prior to the event). Therefore, I don't feel inclined to visit a doctor for an evaluation. This is my personal choice.
I hope this personal account of my experience with this compound is of value to anyone else who may be contemplating it's use. My lesson was to always exercise caution when introducing a new chemical to my biological system. At the same time, life is filled with risks and in my opinion this one was worth taking.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.